Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Dopamine Dysregulation Syndrome
    avatar
    sparky1109 posted:
    I have written about this subject before,but I have'nt seen much new on this site or any others. Dopamine Dysregulation Syndrome . Is a side effect that plagues 3 to 15 percent of all patients treated with dopamine agonists and/or dopamine replacement therapy. I was diagnosed with PD in early 2002, and I was given sinemet and requip as a treatment.
    The personality changes were slow and it wasn.t untill 2010 that my behavior started getting away from me. I realized somthing was wrong when I did some research on Seasonal Affected Disorder that I found an artical on DDS. I now live in a supportive living facility and I have control of my meds again. I basically take half of the sinemet(that was perscrbed) and have gone off all agonissts whatsoever.
    The problem is I still have episodes where judgment completely fails me and my meds are on just enought to get me in trouble.
    My question is; Is anybody doing any work on DDS? This Dr.Jeckyll, and Mr.Hyde experiebce is horrible, for myself end those sround me.
    Is there any treatment specifically designed for this horrible disease?
    I would really apreciate some expert advice on this one, please.
    Reply
     
    avatar
    DUKE MEDICINE
    Mark A Stacy, MD responded:
    Dear sparky1109
    In late 2012 we completed an NIH sponsored workshop on this and related topics. We anticipate publishing a series of articles focusing on areas of research and treatment for this condition.
    It is hoped that this will drive research and funding towards better treatments.
     
    avatar
    sparky1109 replied to Mark A Stacy, MD's response:
    I seem to have found a breakthrough with this problem. The agonist drug Requip was withdrawn as soon as the symptoms of DDS appeared. I was subsequently given clozapine for its anti dopaminergic action, however clozapine is a dopamine agonist, a class of drugs that, apparently, I cannot tolerate in any form. Could it be that I have a particular sensitivity to these drugs? My mental health has improved greatly since being weaned off the clozapine (no more Jeckyll and Hyde) but my Parkinson's symptoms have gotten worse. If you know of any studies or anecdotes regarding extreme sensitivity to agonist drugs I would appreciate your passing it on. Thanks!


    Helpful Tips

    Parkinson's app for iPad
    I found a free app for my iPhone/iPad and it seems to be pretty good. It's called Parkinson's Central and it is sponsored by the National ... More
    Was this Helpful?
    3 of 4 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Neurological Disorders Center